Add like
Add dislike
Add to saved papers

Intravenous Immunoglobulin Therapy-Induced Erythema Multiforme in a Patient with Chronic Lymphocytic Leukemia.

This case report discusses immunoglobulin-induced erythema multiforme (EM), a rare and understudied condition that requires further investigation. The report presents the case of a 69-year-old woman with a history of chronic lymphocytic leukemia who developed an acute hypersensitivity reaction to intravenous gamma globulin medication. The patient received intravenous immunoglobulin (IVIG) to normalize and stabilize her immunoglobulin levels and reduce the risk of recurrent infections due to her immunodeficiency with predominantly antibody defects. However, after the second administration of the medication, the patient experienced an acute skin rash and was admitted to the hospital for treatment. The treatment plan included systemic desensitizing therapy, systemic antihistamine therapy, corticosteroid therapy, and local therapy. After a course of therapy, the patient's skin condition improved, and her overall well-being improved. However, due to the acute hypersensitivity reaction, the IVIG therapy was discontinued. The multidisciplinary team of specialists concluded that the patient had developed EM. The discussion provides an overview of EM, including its causes, clinical presentation, diagnostic tools, and therapy principles. The discussion also describes the use of human IVIG preparations in treating various immunodeficient and inflammatory diseases, highlighting the importance of monitoring patients for adverse effects. The case of this patient underscores the potential risks associated with immunoglobulin therapy and emphasizes the need for healthcare providers to remain vigilant for adverse reactions. By promptly diagnosing and treating EM, healthcare providers can minimize its impact on patients' overall well-being.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app